Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Does Propysalic NF lotion reduce patches?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
Iam 34 years old, having back patches around the fore head, nose, around eyes.
iam applying propysalic NF lotion at night, & applying Sunscreen 60 in day. still back patch is not reduced. If I stop using this cream, I getting itches causes a redness, becomes like a small wound.

Pleas ehelp me
Posted Wed, 11 Apr 2012 in Pigmentation Problems
Answered by Dr. Bharat Chawda 4 hours later
Hi Mahendravarman,

Thank you for the query,

First and foremost I need to tell you that Propysalic NF lotion should NEVER be used on the face. It is very potent steroid which is meant for eczema over body parts and not for the face.

Secondly, it also contains salicylic acid 3% which again should never be used on face. I am sure this would not have been prescribed by a dermatologist.

Any way, kindly stop using this on face .It has lot of side effects which you have already mentioned. We often come across such cases where chemist or druggist would dispense such cream to patients without any prescription from the doctor.

My humble request is not to apply such creams on face without proper consultation by a dermatologist.

Propysalis has high potential to damage your face if used for long. It can cause steroid induced pimples ,fine lines on face, capillaries or redness of face (called ROSACEA), itching on face if discontinued, atrophy & wrinkling of skin over face where it is applied. What you have developed is called STEROID INDUCED ROSACEA.

Now after stopping this lotion you would get itching and burning sensation on face with redness.This would take long time to recover .Start using a good spf medicated sunscreen daily thrice.You also need a oral antibiotic like macrolide to reduce your pimples (if you have).To reduce the redness and itching you need to apply tacrolimus cream locally twice a day.This cream is the only cream which can help you good ,but needs to be used long .Oral retinoids would also work good in such cases.

For you dark patches on face ,there are lot of other safe creams.You can even get a chemical peel from a dermatologist. But since you have started developing rashes induced by propysalic ,so this would not be the right time.Once your rosacea is cured then you can go for chemical peels.

I would advice you to kindly XXXXXXX a dermatologist and discuss your problem in detail.

I hope I've answered your query, if you have any further questions kindly write back to us.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor